Alert archive / Kentucky / Lake Wind Advisories in 2012
Lake Wind Advisory 6, NWS Paducah, KY
NWS Paducah, KY issued this lake wind advisory at May 4, 2012, 3:50 AM CDT for 22 counties in Kentucky; 19 counties in Illinois; 11 counties in Missouri. It took effect at May 4, 2012, 11:00 AM CDT. It was in force for 66 min.
The area
The counties it named.
The facts
- Issued
- May 4, 2012, 3:50 AM CDT (08:50 UTC)
- In effect from
- May 4, 2012, 11:00 AM CDT
- Expired
- May 4, 2012, 12:06 PM CDT
- In force
- 66 min
- Issued by
- NWS Paducah, KY
All 52 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 31 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.8 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this lake wind advisory went out at May 4, 3:10 AM CDT, 40 minutes earlier.
Area forecast discussion, May 4, 3:10 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
310 AM CDT FRI MAY 4 2012
.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 310 AM CDT FRI MAY 4 2012
WITH WIND GUSTS AT OR ABOVE THU LEVELS...ESPECIALLY ACROSS THE
WESTERN HALF OF THE CWA...WILL ISSUE A LAKE WIND ADVISORY AGAIN
TODAY.
AN OVERNIGHT MCS FROM NORTHERN MO TO NORTHERN IL SHOULD SAG SE TODAY
AS A WEAK COLD FRONT DOES LIKEWISE BEFORE BECOMING STATIONARY NEAR
THE NE CORNER FO THE FA BY SATURDAY MORNING. A SERIES OF SHORT WAVES
WILL MOVE SE ACROSS THE 500MB RIDGE BEFORE THE RIDGE STRENGTHENS
ACROSS THE FA BY SATURDAY NIGHT AND SUNDAY. THE END RESULT WILL BE
AN INCREASING CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...WITH ANY
REMNANT OUTFLOW BOUNDARIES FROM THE CONVECTION TO OUR NORTH HELPING
WITH ADDITIONAL THUNDERSTORM DEVELOPMENT. THE BEST CHANCE OF RAIN
TODAY THROUGH SATURDAY WILL BE ACROSS SW IN AND ADJACENT AREAS OF IL
AND KY WITH THE LEAST CHANCES OVER SOUTHEAST MO. GIVEN AT LEAST
MODERATE INSTABILITY AND MODEST WIND FIELDS THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS THROUGH TONIGHT WITH DAMAGING WINDS AND
LARGE HAIL BEING THE MAIN THREAT.
BY SATURDAY NIGHT AND SUNDAY...THE RE-ESTABLISHMENT OF THE 500MB
RIDGE ALONG WITH THE NORTHWARD RETREATING STATIONARY FRONT WILL
MINIMIZE RAIN CHANCES AND WILL THEREFORE MAINTAIN ONLY LOW CHANCE
POPS IN THE PREVAILING WARM MUGGY AIR MASS.
.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 310 AM CDT FRI MAY 4 2012
MAIN FORECAST CONCERN DURING THIS PERIOD REMAINS THE POTENTIAL FOR
SHOWERS AND THUNDERSTORMS...ESPECIALLY ON MONDAY.
THE FORECAST AREA WILL START OFF THE EXTENDED PERIOD UNDER THE
INFLUENCE OF A WEAK UPPER LEVEL RIDGE...WITH LOW PRESSURE AND A COLD
FRONT SITUATED OVER MISSOURI. THE APPROACH AND PASSAGE OF THIS FRONT
WILL INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS SUNDAY NIGHT AND
ESPECIALLY ON MONDAY. WHILE SOME ISOLATED STRONG TO SEVERE STORMS
ARE CERTAINLY POSSIBLE MONDAY...THE POTENTIAL FOR ORGANIZED SEVERE
WEATHER STILL APPEARS LOW GIVEN THE VERY WEAK DEEP LAYERED SHEAR
FORECAST BY BOTH THE GFS AND ECMWF.
ENSEMBLE AND OPERATIONAL RUNS OF BOTH THE GFS AND ECMWF ARE IN
DECENT AGREEMENT THAT RAIN CHANCES WILL TAPER OFF FROM THE WEST
MONDAY NIGHT AS THE COLD FRONT PROGRESSES EAST OF THE REGION. THE
LATEST 04/00Z ECMWF DOES RAISE SOME QUESTION AS TO HOW FAR SOUTHEAST
THE FRONT WILL PROGRESS...HANGING IT UP OVER KENTUCKY AND TENNESSEE
MID WEEK. WHILE THIS IS ADMITTEDLY SOMETHING TO KEEP AN EYE ON...WE
PREFER TO STAY THE COURSE FOR NOW. THAT COURSE INCLUDES A MUCH
COOLER AND MAINLY DRY FORECAST TUESDAY THROUGH THURSDAY. THE ONLY
EXCEPTION IS WEDNESDAY...WHEN WIDELY SCATTERED SHOWERS ARE POSSIBLE
OVER THE NORTHEASTERN HALF OF THE AREA IN ASSOCIATION WITH THE
PASSAGE OF A MID LEVEL SHORTWAVE.
VERY WARM AND HUMID CONDITIONS WILL START OFF THE WEEK...AS LOWS
SUNDAY NIGHT ONLY DROP INTO THE UPPER 60S...AND HIGHS ON MONDAY
REACH THE LOWER TO MID 80S. IN THE WAKE OF THE EARLY WEEK FRONTAL
PASSAGE...TEMPERATURES WILL COOL TO MORE SEASONABLE VALUES...WITH
HIGHS IN THE 70S AND LOWS IN THE 50S TUESDAY THROUGH THURSDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 310 AM CDT FRI MAY 4 2012
MID/HIGH CLOUDS WILL CONTINUE TO SPREAD ACROSS THE REGION THIS
MORNING FROM TSTM COMPLEXES TO OUR NORTH AND SOUTHWEST...WITH
SCT-BKN040-050. ISOLATED SHRA/TSTM POSSIBLE AFTER 14Z AS A FRONT
DIPS SOUTH...ESPECIALLY AT KEVV/KOWB...BUT WITH LOW CHANCES JUST
INCLUDED VCSH FOR NOW. SOUTH WINDS AT 4 TO 8 KTS OVERNIGHT WILL
BECOME SOUTHWEST AFTER 12Z AND INCREASE TO 8 TO 14 KTS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR ILZ075>078-
080>094.
MO...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR MOZ076-086-
087-100-107>112-114.
IN...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR INZ081-082-
085>088.
KY...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR KYZ001>022.
&&
SHORT TERM...RLS
LONG TERM....RPHazardous weather outlook, May 3, 11:26 AM CDT, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1126 AM CDT THU MAY 3 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1126 AM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 600 PM. REFER TO THE ADVISORY FOR DETAILS. A SMALL CHANCE OF STORMS EXISTS MAINLY FOR SOUTHERN PORTIONS OF WESTERN KENTUCKY. YOU WILL BE MOST LIKELY TO ENCOUNTER A STORM ALONG AND SOUTH AND EAST OF A FULTON...TO MAYFIELD...TO HOPKINSVILLE KENTUCKY LINE...ESPECIALLY EAST OF THE LAKES. THE MAIN THREATS...SHOULD A STORM OCCUR...WILL BE BRIEF HEAVY RAIN...GUSTY WINDS TO 40 MPH...AND OCCASIONAL LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GENERALLY SMALL CHANCES OF THUNDERSTORMS ARE FORECAST THROUGH THE PERIOD. ON FRIDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF THE MISSISSIPPI RIVER. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND...ESPECIALLY IN THE AFTERNOON AND EVENING. MORE GARDEN VARIETY DAILY STORMS ARE FORECAST FOR THE WEEKEND. THEN THE NEXT CHANCE FOR MORE ORGANIZED SEVERE WEATHER WILL BE EARLY NEXT WEEK...WHEN STORMS MAY BRIEFLY PULSE UP TO SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION POSSIBILITIES ARE FRIDAY AND EARLY NEXT WEEK.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 1:17 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne, White | 29 min |
| May 4, 1:26 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 49 min |
| May 4, 1:45 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 30 min |
Nearby
Lake Wind Advisories in Kentucky, 2012Lake Wind Advisories in Illinois, 2012Lake Wind Advisories in Missouri, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.